U.S. doctors online nowAsk doctors free
Queens, NY
A 41-year-old male asked:

I've been taking advil (ibuprofen) every morning for a headache and this morning when i moved my bowels i saw a streak of blood is this common? no fam hist of cc

2 doctor answers3 doctors weighed in
Dr. Daniel Bates
Family Medicine 10 years experience
Go see your doctor: Regular use of NSAID (Non-Steriodal Anti-Inflamattory) medications like Advil(ibuprofen) can cause thinning and damage to the stomach lining leading to ulcer formation and bleeding. Bleeding ulcers can be very very dangerous, please get seen as soon as possible.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Yash Khanna
Family Medicine 59 years experience
No it is not common: No it is not common to have streak of blood when moving bowels I suggest you consult your Doctor to find the cause of rectal bleeding.You may need a referral to GI Specialist and may need colonoscopy
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 15, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.